MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO CLEVERHOOK-RIGHT *EA; SKIN/TISSUE HOOK

DEPUY MITEK LLC US ARTHRO CLEVERHOOK-RIGHT *EA; SKIN/TISSUE HOOK
Catalog Number 214640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation under the microscope revealed that the distal tip was chipped and broken off, confirming the complaint.Typically, these types of failures are attributed to rough handling by the end-user or possibly coming into contact with another hard object.Further, a review into the mitek complaints system revealed no other complaints for this lot of devices that was released to distribution.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported that during a rotator cuff repair, a cleverhook right had a broken tip.A new cleverhook has been used to complete the procedure with a delay of four minutes.

Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7902776
Report Number1221934-2018-52438
Device Sequence Number16180178
Product Code NBH
UDI-Device Identifier10886705004218
UDI-Public10886705004218
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214640
Device Lot Number16E01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2016
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1